Tohoku Mathematical Journal

On normal subgroups of Chevalley groups over commutative rings

Leonid N. Vaserstein

Full-text: Open access

Article information

Source
Tohoku Math. J. (2), Volume 38, Number 2 (1986), 219-230.

Dates
First available in Project Euclid: 3 May 2007

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1178228489

Digital Object Identifier
doi:10.2748/tmj/1178228489

Mathematical Reviews number (MathSciNet)
MR0843808

Zentralblatt MATH identifier
0578.20036

Subjects
Primary: 20G35: Linear algebraic groups over adèles and other rings and schemes
Secondary: 18F25: Algebraic $K$-theory and L-theory [See also 11Exx, 11R70, 11S70, 12- XX, 13D15, 14Cxx, 16E20, 19-XX, 46L80, 57R65, 57R67] 19A13: Stability for projective modules [See also 13C10]

Citation

Vaserstein, Leonid N. On normal subgroups of Chevalley groups over commutative rings. Tohoku Math. J. (2) 38 (1986), no. 2, 219--230. doi:10.2748/tmj/1178228489. https://projecteuclid.org/euclid.tmj/1178228489


Export citation

References

  • [1] E. ABE, Chevalley groups over local rings, Thoku Math. Journal 21 (1969), 274-294.
  • [2] E. ABE AND K. SUZUKI, On normal subgroups of Chevalley groups over commutativ rings, Thoku Math. Journal 28 (1976), 185-198.
  • [3] A. BAK, On modules with quadratic forms, in Lecture Notes in Math. 108, Springer Verlag, Berlin, Heidelberg, New York (1969), 55-66.
  • [4] H. BASS, ^-theory and stable algebra, Publ. Math. IHES 22 (1964), 5-60
  • [5] H. BASS, J. MILNOR AND J. -P. SERRE, Solution of the congruence subgroup problem fo SLn(n^S) and Spzn(n^2), Publ. Math. IHES 33 (1967), 59-137.
  • [6] A. BOREL, Properties and linear representations of Chevalley groups, in Lecture Note in Math. 131, Springer-Verlag, Berlin, Heidelberg, New York (1970), 1-55.
  • [7] R. W. CARTER, Simple groups of Lie type, Willey-Interscience London, New York 1972
  • [8] C. CHEVALLEY, Sur certains groupes simples, Thoku Math. Journal, 7 (1955), 14-66
  • [9] P. COHN, On the structure of the GL2 of a ring, Publ. Math. IHES 30 (1966), 5-53
  • [10] M. DEMAZURE, Schemas en groupes reduetifs, Bull. Soc. Math. France 93 (1965), 369-413
  • [11] L. E. DICKSON, Theory of linear groups in an arbitrary field, Trans. Amer. Math. Soc 2 (1901), 363-394.
  • [12] J. DIEUDONNE, La geometrie des groupes classiques, 3rd ed. Springer-Verlag, Berlin, Heidelberg, New York 1971.
  • [13] J. HURLEY, Some normal subgroups of elementary subgroups of Chevalley groups ove rings, Amer. J. Math. 93 (1971), 1059-68.
  • [14] W. KLINGENBERG, Lineare Gruppen uber lokalen Ringen, Amer. J. Math. 83 (1961), 137-153
  • [15] W. KLINGENBERG, Symplectic groups over local rings, Amer. J. Math. 85 (1963), 232-240
  • [16] W. KLINGENBERG, Orthogonale Gruppen iber lokalen Ringen, Amer. J. Math. 83 (1961), 281-320.
  • [17] B. KOSTANT, Group over Z, AMS Proc. Symp. Pure Math. 9 (1966), 90-99
  • [18] V. I. KOPEIKO, The stabilization of symplectic groups over a polynomial ring, Math USSR Sbornik 34 (1978), 655-669.
  • [19] H. MATSUMOTO, Sur les sous-groupes arithmetiques des groupes semi-simples deployes, Ann.Scient. EC. Norm. Sup. 2 (1969), 1-62.
  • [20] M. STEIN, Generators, relations and coverings of Chevalley groups over commutativ rings, Amer. J. Math. 93 (1971), 965-1004.
  • [21] R. STEINBERG, Lectures on Chevalley groups, Yale University, 1967
  • [22] A. A. SUSLIN, On the structure of the special linear group over polynomial rings, Izv Akad. Nauk., ser. mat. 41 (1977), 503-516.
  • [23] A. A. SUSLIN AND V. I. KOPEIKO, Quadratic modules and orthogonal groups over poly nomial rings, J. Sov. Math. 20:6 (1982).
  • [24] G. TADDEI, Normalite des groupes elementaires dans les groupes de Chevalley sur u anneau, preprint.
  • [25] L. N. VASERSTEIN, On the normal subgroups of GLn over a ring, in Lecture Notes i Math. 854, Springer-Verlag, Berlin, Heidelberg, New York (1980), 454-465.
  • [26] L. N. VASERSTEIN, On full subgroups of Chevalley groups, Thoku Math. Journal 3 (1985), 423-454.
  • [27] L. N. VASERSTEIN AND A. A. SUSLIN, Serre's problem on projective modules over poly nomial rings and algebraic ^-theory, Math. USSR Izv. 10 (1976), 937-1001.